Boundary charges and integral identities for solitons in (d + 1)-dimensional field theories

Sven Bjarke Gudnason, Zhifeng Gao, Yisong Yang

Research output: Contribution to journalArticle

Abstract

We establish a 3-parameter family of integral identities to be used on a class of theories possessing solitons with spherical symmetry in d spatial dimensions. The construction provides five boundary charges that are related to certain integrals of the profile functions of the solitons in question. The framework is quite generic and we give examples of both topological defects (like vortices and monopoles) and topological textures (like Skyrmions) in 2 and 3 dimensions. The class of theories considered here is based on a kinetic term and three functionals often encountered in reduced Lagrangians for solitons. One particularly interesting case provides a generalization of the well-known Pohozaev identity. Our construction, however, is fundamentally different from scaling arguments behind Derrick's theorem and virial relations. For BPS vortices, we find interestingly an infinity of integrals simply related to the topological winding number.

Original languageEnglish (US)
Pages (from-to)500-535
Number of pages36
JournalNuclear Physics B
Volume925
DOIs
StatePublished - Dec 2017

ASJC Scopus subject areas

  • Nuclear and High Energy Physics

Fingerprint Dive into the research topics of 'Boundary charges and integral identities for solitons in (d + 1)-dimensional field theories'. Together they form a unique fingerprint.

  • Cite this